How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10768
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

could a bovine glandular thyroid supplement cause my eyes to

This answer was rated:

could a bovine glandular thyroid supplement cause my eyes to get puffy around the eyes and under them?They have been this way for a couple of weeks

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

Yes. Taking a thyroid supplement could cause puffiness around your eyes. More importantly, it can cause fairly severe systemic problems throughout your body.

Dr. Rick :

I would suggest, of course, stopping the thyroid supplement and seeing your internal medicine physician first thing Monday morning.

Dr. Rick :

Does this make sense to you?

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)



 

Dr. Rick :

I see that you are offline. We can use the Q&A system to 'text message' each other. An email will be sent to each of us every time something is posted to this thread.


}� 's(�� G� n:yes'> :o)


 



 

Let me know if there are there any other concerns or issues you would like to discuss on this topic.
Customer: replied 4 years ago.
I appreciate your answer, but I dont have a doctor-I dont feel bad in any other way -it just makes me look kinda wierd....can I flush out my system with fluids? or is there any other suggestions to make this go away?
I don't think you can flush this out with fluids. If you don't have access to a physician the only other option at this point is to wait and hope your body gets itself back on track now that you have stopped taking the bovine thyroid medicine. I would, however, recommend seeing a doctor as messing with your thyroid levels is not a safe thing to do. You might be ok, but then again.......
Customer: replied 4 years ago.
I will accept your answers -thankyou ,I just have one more question....what do you mean by severe systemic problems? I guess I dont understand what exactly you mean by systemic. Are you talking about metabolism..or...??
By systemic I mean issues with your entire body. The thyroid is the master gland for metabolism and activity in your body. It is not something to be lightly messed with....

Here is a link that discusses the function of this very important gland:

http://thyroid.about.com/cs/basics_starthere/a/thyroid101.htm

Yes. You may be OK to just wait and see if the puffiness around your face goes away with time, or this puffiness might be a sign of serious total-body dysfunction. This is why a visit to an internal medicine MD is advised.

Does this make sense to you?

I see you have reviewed all of my answers to your questions. Is there anything else you would like to ask me or that you would like to discuss in greater detail?
Customer: replied 4 years ago.
Thankyou for your answers -so what exactly causes the swelling?
Fluid shifts in your body can cause the swelling, as well as changes in collagen tissues under your skin from the effects of the hormones.

Have things improved at all? Have you been examined by a internist or endocrinologist?

If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I would also be happy to continue to answer any more questions you have until we have resolved your concern.
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions